Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 27, 2021Seward County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 27, 2021, 1:23 PM CDT for Seward County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 1:23 PM CDT (18:23 UTC)
Expired
Jun 27, 2021, 2:15 PM CDT
In force
52 min
Issued by
NWS Dodge City, KS

County Seward County, KS

The radar

The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS83 KDDC 271823
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
123 PM CDT Sun Jun 27 2021
 
KSZ085>087-271915-
Seward KS-Meade KS-Stevens KS-
123 PM CDT Sun Jun 27 2021

...SPECIAL WEATHER STATEMENT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayne to near Tyrone. Movement was
southeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Liberal and Hayne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3701 10119 3724 10082 3700 10040 3700 10117
TIME...MOT...LOC 1823Z 312DEG 23KT 3716 10084 3702 10107 

$$

RUSSELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:27 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 27, 12:27 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1227 PM CDT Sun Jun 27 2021

...Updated Aviation Section...

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Sun Jun 27 2021

A fairly high amplitude but stagnant upper level flow pattern
was situated over the North American continent today. A strong
blocking ridge was in place from from the western Canadian
provinces south through California, which was bringing record heat
to the Pacific Northwest. Farther east, a deep upper trough
extended from eastern Canada south through the northern and
central Plains into New Mexico while high pressure ridging was in
place along the East Coast. This pattern will change very little
over the next few days.

Water vapor imagery was showing a subtle disturbance moving
through the base of the upper trough over southwest Colorado and
the NAM/GFS models show this feature moving out over the central
High Plains this afternoon and evening. These models, especially
the GFS and some of the CAMs, are indicating some light
precipitation later this afternoon and evening over far
southwestern Kansas and along the Oklahoma border. Do not expect
anything widespread as CAPE values are fairly weak (<1000 j/kg)
but can't rule out some isolated to widely scattered showers and
thunderstorms. This trend will continue through Monday given the
proximity of the upper trough. Will keep the highest pops across
the southern half of the forecast area.

.LONG TERM...(Monday night through Saturday)
Issued at 318 AM CDT Sun Jun 27 2021

By mid week we start to see a change in the upper pattern as the
upper ridge/trough over the central and western U.S. weaken
somewhat and move east. The upper ridge off the East Coast builds
westward over the southeast U.S. Increasing southerly flow over
the southern Plains will bring low level moisture back to the
north into the central High Plains. While there will be some
modest increase in instability, upper level flow remains fairly
weak which will keep any thunderstorm activity from becoming too
organized or widespread. Temperatures will remain on the cool side
of normal through the week but we could see warming temperatures
by next Saturday/Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1224 PM CDT Sun Jun 27 2021

Aviation weather will be fairly quiet for this TAF period through
Monday afternoon. There will be some isolated showers and
thunderstorms around, however the spotty and short-lived nature of
individual thunderstorms will be extremely difficult to forecast,
and this will be handled by amendments should anything loosely
organized come close to any of the four terminals GCK, DDC, LBL,
HYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  85  61  81  62 /  10  10  30  30
GCK  83  58  77  59 /  10  20  30  20
EHA  82  58  75  59 /  30  40  40  40
LBL  82  59  77  60 /  20  30  30  40
HYS  85  61  82  62 /  10  10  30  20
P28  84  64  83  66 /  10  20  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gerard
LONG TERM...Gerard
AVIATION...Umscheid
Hazardous weather outlook, Jun 27, 5:45 AM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
545 AM CDT Sun Jun 27 2021

KSZ030-031-043>046-061>066-074>081-084>090-281000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
545 AM CDT Sun Jun 27 2021 /445 AM MDT Sun Jun 27 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 27, 1:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
123 PM CDT Sun Jun 27 2021

KSZ085>087-271915-
Seward KS-Meade KS-Stevens KS-
123 PM CDT Sun Jun 27 2021

...SPECIAL WEATHER STATEMENT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayne to near Tyrone. Movement was
southeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Liberal and Hayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3701 10119 3724 10082 3700 10040 3700 10117
TIME...MOT...LOC 1823Z 312DEG 23KT 3716 10084 3702 10107

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:22 PM CDTSpecial Weather StatementDDCSeward38 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.